Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 7, 2017, 1:35 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 1:35 PM MST (20:35 UTC)
- In effect from
- Apr 8, 2017, 11:00 AM MST
- Expired
- Apr 8, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS85 KFGZ 072035 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 135 PM MST Fri Apr 7 2017 AZZ110>114-140-081400- /O.UPG.KFGZ.FW.A.0001.170408T1800Z-170409T0200Z/ /O.NEW.KFGZ.FW.W.0001.170408T1800Z-170409T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 135 PM MST Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHEAST ARIZONA BELOW 7000 FEET... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Northeast Arizona below 7000 feet. * 20 FOOT WIND...Southwest winds sustained at 15 to 25 mph gusting to 45 mph in the afternoon. * RELATIVE HUMIDITY...Ranging from 8 to 13 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ KD
3 follow-up statements
662 WWUS85 KFGZ 081108 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 408 AM MST Sat Apr 8 2017 AZZ110>114-140-081915- /O.CON.KFGZ.FW.W.0001.170408T1800Z-170409T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 408 AM MST Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHEAST ARIZONA BELOW 7000 FEET... * AFFECTED AREA...Northeast Arizona below 7000 feet. * 20 FOOT WIND...Southwest winds sustained at 15 to 25 mph gusting to 45 mph in the afternoon. * RELATIVE HUMIDITY...Ranging from 8 to 13 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
669 WWUS85 KFGZ 081808 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1108 AM MST Sat Apr 8 2017 AZZ110>114-140-090200- /O.CON.KFGZ.FW.W.0001.000000T0000Z-170409T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1108 AM MST Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHEAST ARIZONA BELOW 7000 FEET... * AFFECTED AREA...Northeast Arizona below 7000 feet. * 20 FOOT WIND...Southwest winds sustained at 15 to 25 mph gusting to 45 mph in the afternoon. * RELATIVE HUMIDITY...Ranging from 8 to 13 percent. * IMPACTS...Any fires that develop could spread rapidly. Outdoor burning is not recommended. A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ KD
981 WWUS85 KFGZ 090205 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 705 PM MST Sat Apr 8 2017 AZZ110>114-140-090315- /O.EXP.KFGZ.FW.W.0001.000000T0000Z-170409T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 705 PM MST Sat Apr 8 2017 ...RED FLAG WARNING HAS EXPIRED FOR NORTHEAST ARIZONA BELOW 7000 FEET... Wind speeds will continue to decrease below Red Flag Warning thresholds as humidities slowly climb this evening. A few locations immediately downwind of the White Mountains may see critical fire weather conditions through around 8 PM MST before humidities climb. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 9:17 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 7, 9:17 AM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 917 AM MST Fri Apr 7 2017 .SYNOPSIS...Expect a warm and breezy day today with periods of passing cloud cover. A weak storm system will affect the region on Saturday, featuring gusty southwest winds and a chance of light showers. Lighter winds and dry weather return by late Sunday and last into early next week. && .UPDATE...No changes needed to the previous forecast this morning. Southwesterly winds will become breezy this afternoon with high temperatures ranging from 5 to 10 degrees above normal. There will be mid to high level clouds through the day in advance of a weak trough that will move through northern Arizona on Saturday. This system will bring strong southwest winds and increased fire danger to portions of the region. && .PREV DISCUSSION /317 AM MST/...A warm and breezy day is on tap today as the Pacific trough continues to spread into the western United States. Southwest winds will be on the increase this afternoon through Saturday as the trough moves inland. In addition, expect periods of mid and high level clouds. The strongest winds are still anticipated to be Saturday afternoon when the trough pushes a shortwave across northern Arizona. Forecast models are in good agreement with the track of the shortwave and associated increase in winds. Areas along the Mogollon Rim/White Mountains north to the Utah border will see gusts in the 40-45 mph range and a wind advisory will likely be needed. The winds may combine with low enough humidity in the lower elevations to generate critical fire weather conditions for portions of eastern Arizona. There has been very little change in forecast precipitation, and we have continued the chance for showers Saturday afternoon/evening primarily over the high terrain from the Rim north. There should be just enough instability for isolated thunder as well across northwestern Arizona. Sunday through Wednesday of next week will feature a more zonal west to southwest flow producing dry weather. Temperatures will be cool behind the shortwave Sunday, but will quickly see a warming trend early next week. There is potential for another Pacific trough to affect the region by late next week bringing cooler and windier weather. && .AVIATION...For the 18Z Package...Expect increasing southwest winds today, with most locations experiencing sustained winds from 10 to 20 knots and gusts from 20 to 30 knots. Winds dying down some after sunset but remaining gusty downwind of terrain features. In addition, expect occasional mid-to-upper level cloud cover ahead of an approaching low pressure system. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today, an approaching storm system will bring breezy southwest winds, along with humidities in the 8 to 15 percent range below 6500 feet. On Saturday, expect strong southwest winds, isolated showers and increasing humidities as a cold front crosses the district. However, humidities will remain low across the eastern zones with a Fire Weather Watch in effect for Saturday at elevations below 6500 feet. Sunday through Tuesday...Expect cooler temperatures and lighter northwest winds on Sunday. Dry weather and near normal temperatures are forecast on Monday and Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Saturday morning through Saturday evening FOR AZZ110>114-140. && PUBLIC...TPS/MCT AVIATION...KD FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Apr 7, 3:26 AM MST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 326 AM MST Fri Apr 7 2017 AZZ004>018-037>040-080700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 326 AM MST Fri Apr 7 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight. No weather hazards are expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Expect increased wind on Saturday as a weather system moves through northern Arizona. Areas from the Mogollon Rim/White Mountains north to the Utah border will see wind gusts up to 40-45 mph. These winds may combine with low enough relative humidity in the lower elevations of eastern Arizona to produce critical fire weather conditions Saturday afternoon and Fire Weather Watch has been issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:07 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Apr 7, 1:40 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.